ergo-log.com

Definition: "An ergogenic aid is any substance or phenomenon that enhances performance "

about us

/

contact

/

17.05.2020


Sometimes SARMs damage the liver

Like anabolic steroids, SARMs accelerate muscle growth, but without the side effects associated with the use of anabolic steroids. Unlike oral steroids such as methandienone and oxymetholone, SARMs do not damage the liver. At least, that's what the sellers of SARMs claim. Still, Australian MDL doctors in Hepatology Communications describe two cases of liver damage in men who had used the SARMs RAD140 and LGD4033.

RAD140
The first case concerns a 49-year-old man who had taken RAD140 for 5 consecutive weeks. The researchers analyzed the 'supplement' in their lab, and indeed found RAD140 in it. They found no contaminants. The man also used venlafaxine, an antidepressant that can interfere with liver function in some people. [LiverTox: Clinical and Research Information on Drug-Induced Liver Injury [Internet]. Bethesda (MD): National Institute of Diabetes and Digestive and Kidney Diseases; 2012-. Venlafaxine, Desvenlafaxine.]

After the man developed jaundice and itching, he sought medical attention. Analysis of his blood showed that the concentration of enzymes, which indicate that the liver is damaged, was increased. The analysis suggested the man suffered from cholestasis, a classic side effect of using oral anabolic steroids.

Sometimes SARMs damage the liver
Indeed, examination of pieces of liver tissue showed that the tubes that drain the bile salts into the intestines had disappeared. The body loses fat-soluble waste products through bile salts. Also, pieces of liver tissue were inflamed and scarred.

The doctors stopped the man from taking his medicines and gave him ursodiol and cholestyramine. His liver recovered in the months that followed. A year later, all his values ​​were back to normal.

Click on the figure below for a larger version.


Sometimes SARMs damage the liver


LGD4033
Sometimes SARMs damage the liver
The second case that the Australians describe is that of a 24-year-old man who had taken LGD4033 for 9 weeks. The researchers also analyzed this 'supplement'. They found LGD4033, no contamination.

The man had become ill a week after his cycle had ended, but only after 3 weeks did he see a doctor. He had jaundice, was nauseous, barely ate and had already lost 5 kilos.

The man was not using any other means. However, he failed once a month, and then consumed a lot of alcohol. In his blood, the researchers found an increased concentration of enzymes that indicate liver damage. The man's liver was enlarged, but according to a scan, there was no evidence of decreased drainage of bile salts.

The researchers decided to wait and saw that the liver had recovered 4 months later.

Click on the figure below for a larger version.


Sometimes SARMs damage the liver


Conclusion
"The liver injury in both cases is within the described spectrum of liver injury associated with anabolic steroids", write the Australians. "These off-target effects question the so-called tissue selectivity of SARMs, which has been their main selling point."

"Whether these cases represent the tip of the iceberg remains to be seen, but given the increasing popularity of SARM use, greater vigilance and reporting of potential cases is required."

Source:
Hepatology Communications 2020;4:450-2.

More:
NEP28, a SARM for your brain (and your muscles, of course) 11.01.2020
MK-4541: a SARM that makes muscles stronger and kills cancer cells 24.03.2019
S42, the Japanese fat loss SARM 05.02.2019
The anabolic effect of GSK20881078: human study 31.10.2018

Archives:
Roids (& SARMs) Gone Wrong
SARMs
Liver


Designer supplement Super DMZ Rx 2.0 can cause jaundice Liver damage & designer steroids: blame the manufacturer again Giant swelling in bodybuilder's liver

Designer supplement Super DMZ Rx 2.0 can cause jaundice
Even with normal use, the designer supplement Super DMZ Rx 2.0, which contains a mix of two designer steroids, can cause cholestasis and jaundice.

Liver damage & designer steroids: blame the manufacturer again
Doctors continue to report cases of bodybuilders who've developed liver damage from taking designer steroids they've obtained underground.

Giant swelling in bodybuilder's liver
Ten by seven by five centimetres. Those were the dimensions of the swelling that Brazilian surgeons removed form the liver of a pharmacological bodybuilder.